Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

December 5, 2021Carroll County, Arkansas

NWS Tulsa, OK issued this special weather statement at Dec 5, 2021, 10:45 PM CST for Carroll County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 5, 2021, 10:45 PM CST (04:45 UTC)
Expired
Dec 5, 2021, 11:30 PM CST
In force
45 min
Issued by
NWS Tulsa, OK
Hail
0.88 in
Wind
50

County Carroll County, AR

The radar

The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
462 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

545 
WWUS84 KTSA 060445
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
1045 PM CST Sun Dec 5 2021
 
ARZ001-002-010-011-060530-
Carroll AR-Madison AR-Benton AR-Washington AR-
1045 PM CST Sun Dec 5 2021

...Strong thunderstorms will impact portions of east central Benton,
northern Madison, Carroll and northeastern Washington Counties
through 1130 PM CST...

At 1045 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles northeast of Urbanette to 6 miles east of
Springdale. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations in or near the path include...
Springdale...                     Berryville...
Eureka Springs...                 Green Forest...
Beaver...                         Hindsville...
Rudd...                           Forum...
Hobbs State Park...               Clifty...
Withrow Springs State Park...     War Eagle...
Marble...                         Urbanette...
Rule...                           Grandview...
Blue Eye...                       Dryfork...
Beaver Lake...                    Metalton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 400 AM CST for
northwestern Arkansas.

&&

LAT...LON 3612 9350 3614 9412 3649 9376 3650 9356
      3650 9330 3633 9330
TIME...MOT...LOC 0445Z 256DEG 34KT 3650 9344 3616 9401 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Dec 5, 10:38 PM CST, 7 minutes earlier.

Area forecast discussion, Dec 5, 10:38 PM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1038 PM CST Sun Dec 5 2021

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 930 PM CST Sun Dec 5 2021

Line of strong to severe storms continues just ahead of cold front
near I44 at present. Prefrontal environment remains supportive of
storms to be severe, especially to the east of US 75. Few reports
of 1" hail and 60 mph gusts when the line passed thru Tulsa metro.
Gusts behind the front across NE OK remaining just below advisory
levels and should remain so, but would not be surprised to see a
few 40+ gusts for the next few hours. Will continue to issue
updates to POP/Thunder probs as needed tonight.

&&

.LONG TERM...
(Monday through Sunday)
Issued at 158 PM CST Sun Dec 5 2021

Expect a breezy and much chillier airmass to overspread the area
on Monday. Have continued to use the NBM 90th percentile for
winds/gusts tonight into Monday, and wouldn't be surprised to see
a few gusts push advisory criteria. Monday and Tuesday will
feature below normal temps, with highs mostly remaining in the
40s.

Milder weather returns by Wednesday as mid-level heights rise and
southerly winds pick up. Well above normal temperatures appear
likely for Thursday and especially Friday as south/southwest
winds become gusty ahead of the next cold front. Highs will likely
bounce back well into the 70s for Friday.

A vigorous longwave wave is proggd to move into the Plains over
the weekend, with an associated cold front likely sweeping through
the area by Saturday. Light wintry weather continues to be a
possibility, although the longer range guidance continues to
struggle for any consensus concerning location of colder
air/precipitation. Will maintain the mention of a light wintry
mix mainly for Saturday night into early Sunday, although this
remains a low confidence forecast. We'll continue to monitor this
closely over the next several days.

&&

.AVIATION...
(06Z TAFS)
Issued at 1035 PM CST Sun Dec 5 2021

Cold front and associated line of storms from NW AR through east
central OK will continue to make steady progress south and
eastward. A brief period of aviation impacts will accompany the
passing storms with gusty post frontal winds continuing into the
day Monday. VFR ceilings now into NE OK will steadily push
southward behind the front. Winds will gradually decrease during
the afternoon Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   36  47  29  49 /  20   0   0   0
FSM   42  52  30  49 /  80   0   0   0
MLC   39  49  30  52 /  80   0   0   0
BVO   34  45  25  46 /   0   0   0  10
FYV   34  47  24  47 /  80   0   0   0
BYV   35  44  26  44 /  80   0   0  10
MKO   37  46  29  48 /  80   0   0   0
MIO   34  44  27  46 /  10   0   0  10
F10   36  47  29  51 /  70   0   0   0
HHW   44  53  33  51 /  80   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 3 AM CST Monday for OKZ054>068-070-071.

AR...None.
&&

SHORT TERM...14
LONG TERM....18
AVIATION...07
Hazardous weather outlook, Dec 5, 5:14 PM CST, 5 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
514 PM CST Sun Dec 5 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061145-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
514 PM CST Sun Dec 5 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast of I-44.
	ONSET...After 8 PM.

HEAVY RAIN.
	RISK...Limited.
	AREA...Southeast of I-44.
	ONSET...After 8 PM.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
There is a limited risk of severe thunderstorms this evening,
continuing into the overnight hours, across eastern Oklahoma and
western Arkansas to the south of Interstate 44. Thunderstorms are
expected to develop early this evening as a strong cold front moves
into the area. Damaging straight line winds will be the main threat,
with a lower potential for large hail, and much lower threat of
tornadoes.

Prior to the arrival of the front this evening, isolated to
widely scattered thunderstorms may develop across southeastern
Oklahoma and northwestern Arkansas. Severe weather is not expected
with this activity.

South to southwesterly wind will gust to near 30 mph into this
evening. The strong wind gusts along with humidity around 30
percent, will support a limited fire spread threat into early this
evening generally west of U.S. Highway 75 in northeast Oklahoma.
Once the front passes tonight, winds will then shift to the north
and gust to 35 mph.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...High Wind Potential.
TUESDAY through THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.
SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Gusty northerly winds will continue into the daylight hours on Monday,
with a decreasing trend expected toward the evening as surface high
pressure moves into the area.

A low chance of rain will exist Tuesday night across western Arkansas
and adjacent portions of far eastern Oklahoma. Temperatures may be
cold enough in higher elevation areas to support a wintry mix, but
the overall probability of wintry impacts is low at this time.

South to southwest winds will increase Friday ahead of the another
strong cold front set to move through during the weekend.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Dec 5, 9:43 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
943 PM CST SUN DEC 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             PENSACOLA               36.45N 95.13W
12/05/2021  U1.75 INCH       MAYES              OK   EMERGENCY MNGR

            TIME ESTIMATED FROM RADAR.

&&
Local storm report, Dec 5, 9:47 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
947 PM CST SUN DEC 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     HAIL             4 SSW BROKEN ARROW      36.00N 95.82W
12/05/2021  E1.75 INCH       TULSA              OK   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL.

&&
Special weather statement, Dec 5, 9:51 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
951 PM CST Sun Dec 5 2021

ARZ001-060415-
Benton AR-
951 PM CST Sun Dec 5 2021

...Strong thunderstorms will impact portions of northern Benton
County through 1015 PM CST...

At 950 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles north of Maysville to near Gateway.
Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Rogers...                         Bentonville...
Bella Vista...                    Pea Ridge...
Gravette...                       Decatur...
Garfield...                       Gateway...
Maysville...                      Hiwasse...
Miller...                         Centerton...
Avoca...                          Hill Top...
Walnut Hill...

This includes Interstate 49 between mile markers 86 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 AM CST for
northwestern Arkansas...and northeastern Oklahoma.

&&

LAT...LON 3639 9388 3638 9389 3637 9388 3631 9459
      3650 9462 3650 9387
TIME...MOT...LOC 0350Z 009DEG 5KT 3644 9461 3649 9397

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 5, 10:03 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1003 PM CST Sun Dec 5 2021

OKZ063-067>070-060500-
Adair OK-Muskogee OK-Cherokee OK-Delaware OK-Wagoner OK-
1003 PM CST Sun Dec 5 2021

...Strong thunderstorms will impact portions of southeastern
Delaware, northern Adair, southeastern Wagoner, Cherokee and
northeastern Muskogee Counties through 1100 PM CST...

At 1003 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles east of Colcord to 2 miles south of
Haskell. Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Muskogee...                       Tahlequah...
Wagoner...                        Fort Gibson...
Haskell...                        Westville...
West Siloam Springs...            Colcord...
Kansas...                         Okay...
Hulbert...                        Porter...
Watts...                          Oaks...
Taft...                           Tullahassee...
Christie...                       Peggs...
Pumpkin Center...                 Scraper...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 AM CST for
northeastern and east central Oklahoma.

&&

LAT...LON 3595 9453 3560 9540 3583 9570 3630 9460
TIME...MOT...LOC 0403Z 288DEG 27KT 3626 9461 3579 9567

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 5, 10:26 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1026 PM CST Sun Dec 5 2021

ARZ001-010-OKZ068-069-060500-
Benton AR-Washington AR-Adair OK-Cherokee OK-
1026 PM CST Sun Dec 5 2021

...Strong thunderstorms will impact portions of southern Benton,
central Washington, central Adair and east central Cherokee Counties
through 1100 PM CST...

At 1026 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles south of Highfill to Eldon. Movement was
east at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Fayetteville...                   Springdale...
Siloam Springs...                 Farmington...
Prairie Grove...                  Tontitown...
Bethel Heights...                 Lincoln...
Westville...                      Greenland...
Watts...                          Christie...
Cincinnati...                     Baron...
Eldon...                          Proctor...
Drake Field Airport...            Johnson...
Elm Springs...                    Goshen...

This includes Interstate 49 between mile markers 57 and 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 AM CST for
northwestern Arkansas...and northeastern and east central Oklahoma.

&&

LAT...LON 3624 9387 3623 9388 3623 9389 3622 9389
      3581 9443 3590 9490 3621 9450
TIME...MOT...LOC 0426Z 273DEG 36KT 3621 9434 3592 9483

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 5, 10:45 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1045 PM CST Sun Dec 5 2021

ARZ001-002-010-011-060530-
Carroll AR-Madison AR-Benton AR-Washington AR-
1045 PM CST Sun Dec 5 2021

...Strong thunderstorms will impact portions of east central Benton,
northern Madison, Carroll and northeastern Washington Counties
through 1130 PM CST...

At 1045 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles northeast of Urbanette to 6 miles east of
Springdale. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Springdale...                     Berryville...
Eureka Springs...                 Green Forest...
Beaver...                         Hindsville...
Rudd...                           Forum...
Hobbs State Park...               Clifty...
Withrow Springs State Park...     War Eagle...
Marble...                         Urbanette...
Rule...                           Grandview...
Blue Eye...                       Dryfork...
Beaver Lake...                    Metalton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 AM CST for
northwestern Arkansas.

&&

LAT...LON 3612 9350 3614 9412 3649 9376 3650 9356
      3650 9330 3633 9330
TIME...MOT...LOC 0445Z 256DEG 34KT 3650 9344 3616 9401

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 8:13 PM CSTSpecial Weather StatementTSATulsa47 min
Dec 5, 8:26 PM CSTSpecial Weather StatementTSATulsa34 min
Dec 5, 8:40 PM CSTSevere Thunderstorm WarningTSADelaware, Mayes, Rogers, Tulsa, Wagoner50 min
Dec 5, 8:54 PM CSTSpecial Weather StatementTSADelaware, Mayes51 min
Dec 5, 9:23 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Rogers, Wagoner52 min
Dec 5, 9:58 PM CSTWind AdvisoryTSACherokee, Craig, Creek, Delaware, McIntosh, Mayes and 10 more5 hr
Dec 5, 10:03 PM CSTSpecial Weather StatementTSACherokee, Muskogee57 min
Dec 5, 10:26 PM CSTSpecial Weather StatementTSAAdair34 min
Dec 5, 11:59 PM CSTSpecial Weather StatementTSAHaskell, Latimer, LeFlore, Pittsburg46 min
Dec 6, 12:37 AM CSTSpecial Weather StatementTSALatimer, LeFlore38 min
Dec 6, 1:14 AM CSTSpecial Weather StatementTSALeFlore31 min
Dec 5, 9:51 PM CSTSpecial Weather StatementTSABenton24 min
Dec 5, 10:00 PM CSTSevere Thunderstorm WarningTSABenton45 min
Dec 5, 10:59 PM CSTSpecial Weather StatementTSAMadison, Washington46 min
Dec 5, 11:26 PM CSTSpecial Weather StatementTSACrawford49 min
Dec 5, 11:37 PM CSTSpecial Weather StatementTSAMadison23 min
Dec 5, 11:41 PM CSTSpecial Weather StatementTSACrawford, Franklin34 min
Dec 6, 12:00 AM CSTSpecial Weather StatementTSAFranklin45 min
Dec 6, 12:09 AM CSTSpecial Weather StatementTSAFranklin, Sebastian51 min
Dec 6, 12:36 AM CSTSpecial Weather StatementTSASebastian24 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.